Article Text

PDF
187
HAEMOLYTIC ANAEMIA AS A COMPLICATION OF INTRAVENOUS IMMUNOGLOBULIN THERAPY
  1. Sharfaraz Salam,
  2. Amanda Woodall,
  3. David Gosal
  1. Salford Royal NHS Foundation Trust

Abstract

Aim To monitor a series of thirty consecutive patients receiving their first dose of intravenous immunoglobulin for haemolytic anaemia.

Methods Prospectively, thirty consecutive patients with Chronic Inflammatory Demyelinating Polyneuropathy (CIDP) receiving their first high dose of immunoglobulin therapy were monitored for clinical and laboratory features of haemolytic anaemia.

Results Three patients were identified with features suggestive for haemolysis.

Conclusion We confirm the literature findings of a strong association between high dose intravenous immunoglobulin therapy and haemolysis in neurology patients receiving immunoglobulin therapy.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.